Aa
A
A
A
Close
Gastroenterology Community
31.6k Members
Avatar universal

GERD/Acid reflux treatment options (Zantac/Ranitidine caused side effects)

In order to treat Acid Reflux/GERD I have been taking Ranitidine/Zantac per doctors advice. I started developing various side effects several months ago. To verify the side effects were caused by the ranitidine I would stop for a few weeks and use TUMS instead. I repeated this cycle several times. The symptoms would go away each time I was off the ranitidine for a week or so.  I also noticed when taking TUMS that I only need to take less than one tablet for it to be effective (say about 500 mg /day. Occasionally 750mg). One question I have is would it be better to only take Tums instead - even if I need to use ~500mg each day?  Is that low Tums dosage ok to take each day?  Or perhaps something like Pepcidinstead? Or alternate between TUMS and Pepcid or something else (e.g., Milk-of-Magnesia) to prevent side effects caused by taking the same acid reducer every day?  FYI - I would rather not take proton pump inhibitors due to their adverse effects.   Thank you!
0 Responses
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem